MAUDE Adverse Event Report: IMPERATIVE CARE. INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER

IMPERATIVE CARE. INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER
Model Number ICRC071137
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 06/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The zoom 71 catheter was returned for investigation.Investigation confirmed marker band detachment.Investigation of the returned device showed significant damage to the materials of the distal section of the catheter near the tip including stretching and tearing.The damage indicates an axial force was applied to the catheter which resulted in the material separation and detachment of the radiopaque marker band from the catheter.The radiopaque marker band was not returned for investigation.The zoom 88 catheter was also not returned for investigation.Based on the provided complaint information, review of the case images, and without the return of adjunctive access catheter, the exact root cause could not be determined.The manufacturing records for the zoom 71 were reviewed and demonstrated that the product met all the design and manufacturing specifications.
 
Event or Problem Description
An 83-year-old male patient was treated for an occlusion at the left middle cerebral artery (mca).Access was obtained using a zoom 88 access catheter, which was advanced to the mid cervical.During the first pass, a zoom 71 aspiration catheter was advanced through zoom 88 to the clot in the left mca.Aspiration was then applied to the zoom 71.The zoom 71 was retracted into zoom 88 and resistance was noted when the tip of zoom 71 reached the tip of zoom 88.The treating physician continued removal of the zoom 71 through the zoom 88.After the zoom 71 removal, it was noted that the radiopaque marker band was missing.Imaging was conducted and showed the zoom 71 marker band remaining in the patient.The physician determined that the marker band was non-flow limiting and decided to not attempt removal.The zoom 88 was removed from the patient.No device deficiency was observed on the zoom 88.A new catheter system consisting of a third-party guide catheter, a third-party aspiration catheter, and a zoom 35 was used to complete the procedure.The clot was removed with the zoom 35 catheter.The patient achieved complete reperfusion with a tici 3 score and is reported to be stable.There were no other patient sequelae reported.

Brand Name
ZOOM REPERFUSION CATHETER
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
IMPERATIVE CARE. INC
1359 dell avenue
campbell CA 95008 6609
Manufacturer (Section G)
IMPERATIVE CARE, INC.
1359 dell avenue
campbell CA 95008 6609
Manufacturer Contact
joy patel
1359 dell
campbell, CA 95008-6609
MDR Report Key19778657
Report Number3014590708-2024-00024
Device Sequence Number8269102
Product Code NRY
UDI-Device Identifier00812212030450
UDI-Public00812212030450
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K211476
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2026
Device Model NumberICRC071137
Device Catalogue NumberICRC071137
Device Lot NumberF2334201
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2024
Initial Report FDA Received Date07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARISTOTLE 0.018" WIRE.; PENUMBRA BMX 96 90CM.; PENUMBRA SELECT 6F SIM.; RED 72.; STRYKER SYNCRO SELECT 0.014" WIRE.; ZOOM 35.; ZOOM 88.
Outcome Attributed to Adverse Event Other;
Patient Age83 YR
Patient SexMale